My frown lines (the 11s) were very bad a few months ago, but since recently starting Retin-A .1% (applying a good dab on these 11s nightly), I started noticing a big improvement with these lines. They’re softening up greatly, although not quite completely gone. Question: When I do get Botox in the glabella area, can I continue using Retin-A as my nightly regime? I’d like to continue my successful skincare maintenance. Please advise. Also, will using Retin-A the night before Botox affect the injection?
Botox and Retin-A?
Doctor Answers (17)
Botox and Retin-A?
Thank you for your question. You can definitely continue with your Retin-A after your Botox. Botox will help relax your 11s. I would avoid using Retin-A on the site few days before the Botox treatment to prevent any skin irritation. I would recommend daily use of SPF 30 with zinc especially when using Retin-A, which is a photosensitive medication. I hope this helps.
Botox and Retin-A?
Botox affects the underlying muscle while Retin A has a more superficial affect within the dermis of the skin. There's no issue using both to reduce the unwanted lines and wrinkles.
Web reference: http://www.drfpalmer.com/botox-injections.html
Using Retin A and Botox for the 11s
Using retin A and Botox is not a contraindication. So, you can still use your nightly regime of retin A and get your Botox.
You might also like...
Retin A and Botox
It sounds like you have come up with a great combination to care for your facial skin. Botox helps wrinkles from the inside out and Retin A helps from the outside in. Keep up the good work and I wouldn't worry about using the Retin A the night before or after your Botox nor would I worry about skipping a few days of the Retin A. Run it by the doctor or nurse who is injecting you and follow their instructions.
Web reference: http://www.sowdermd.com
Botox® & Retin-A
By using the Retin-A, you are building collagen to stiffen the skin support and reduce the lines between your eyes. You should definitely continue this. Botox® helps by reducing the muscle forces that caused the lines in the first place. It is, therefore, an excellent idea to further improve the area. Botox® and Retin-A have no cross reaction and there is no need to stop the Retin-A in order to get the Botox®. Most of my patients who have Botox® are on Retin-A and I have never seen a reaction. The Retin-A does one other thing. It reduces the skin's outer dead cell layer and makes it easier to absorb topical anesthetic, thus making the Botox® administration more comfortable.
Botox and topical treatments
It's perfectly fine to continue with your Retin-A at night prior to cosmetic Botox injections, and after. Botox is injected into the musculature that contributes to the "eleven's" and your topical treatment wouln't interfere.
Using Botox and Retin-A togehter
There should be no problem of using Botox and Retin-A together as each works differently and should have no effect on each other.
Retin A and BOTOX
Retin A and Botox alone are great anti-aging treatments. The two combined just compliment one another. Botox is injected into the muscle and Retin A is a topical prescription. The ony reason I would avoid Retin A the day of procedure is from a sensitivity standpoint. Most of my patients do not stop their Retin A the day of procedure and do just fine.
Botox and Retin-A
Botox is injected into the muscle. Retin-A is topical and affects upper skin layers only. You should avoid using the Retin-A the night after your procedure just due to sensitivity but those two products work at different levels, and complement one another.
Botox and Retin A
Botox and Retin A compliment each other. You can continue your skin care regime, but take a night off when you get your Botox injection.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.